Arkansas, 2016

Heavy Rain in Arkansas, August 13 to 15, 2016

August 13 to 15, 2016 · NWS LZK · 2 events in 2 counties and zones

Heavy rainfall was noted in north and central Arkansas 8/13/16 and 8/15/16.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall was noted in north and central Arkansas 8/13/16 and 8/15/16.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 13, 1:42 PM CST, 48 minutes earlier.

Area forecast discussion, Aug 13, 1:42 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
242 PM CDT SAT AUG 13 2016

.SHORT TERM...Tonight Through Sunday Night
Recent radar data indicate an increase in coverage and and
intenstity of convection across west central through northeast
sections of the forecast area. This activity appears to be aided
by an upper level deformation area...which is forecast to remain
in this region through early evening...before moving north.

Abnormally high moisture values...acted on by efficient warm cloud
processes...ill continue to promote a flash flood threat across
north central sections through this period...and beyond.

&&

.LONG TERM...Monday Through Saturday
The fcst wl cont to rmn unsettled acrs the FA as the upper flow
pattern stays rather stagnant. The remnants of the sfc bndry...along
with an upr lvl shear axis ovr the region...wl result in several
rounds of SHRA/TSRA for much of the FA. Heavy rain potential wl cont
to be the highlight for the new work week.

As is the case with this type of scenario...the exact location of
the fntl bndry wl determine the favored areas for heavy rainfall. As
it stands now...the models indc a round of rainfall affecting the
WRN half of the FA on Mon. The next round is fcst to arrive later
Mon Ngt/Tue as another piece of upr energy lifts acrs the FA.
Abnormally high PW values wl cont to result in heavy rainfall/
flooding potential. A FF Watch rmns in effect for Mon for NRN AR.
The watch wl likely be extended if current fcst trends cont.

High pres aloft ovr the SERN U.S. is expected to weaken later this
week...which would allow for some movement in the upr lvl flow
pattern. Thus...the persistent upr trof axis would tend to sloly
shift to the SE. With several additional upr lvl impulses expected
to affect the FA...the axis of heavier rainfall would shift more
toward SERN AR. Have indcd this trend with POPS for the latter half
of the fcst pd.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     73  79  71  80 /  70  80  80  70
Camden AR         74  79  73  84 /  50  70  70  70
Harrison AR       70  75  68  78 /  50  60  70  60
Hot Springs AR    73  77  72  83 /  60  60  70  70
Little Rock   AR  74  80  73  84 /  50  60  70  70
Monticello AR     74  81  74  86 /  50  70  70  60
Mount Ida AR      73  79  72  83 /  50  60  60  60
Mountain Home AR  72  80  70  79 /  60  70  70  60
Newport AR        73  80  72  82 /  60  80  80  70
Pine Bluff AR     73  80  73  84 /  50  70  70  70
Russellville AR   74  81  72  82 /  60  60  70  70
Searcy AR         73  79  72  83 /  60  70  70  70
Stuttgart AR      73  81  73  84 /  50  60  70  70
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Tuesday morning FOR Baxter-Boone-
Cleburne-Conway-Faulkner-Fulton-Independence-Izard-Jackson-
Marion-Newton-Pope-Searcy-Sharp-Stone-Van Buren-White.

&&

Short Term...55 / Long Term...44
Hazardous weather outlook, Aug 13, 4:00 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 13 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED
TODAY AND TONIGHT. THERE WILL BE HEAVY DOWNPOURS IN PLACES...WITH
SPOTTY FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD SUNDAY AND
MONDAY. AREAS OF HEAVY RAIN ARE IN THE FORECAST...WITH TWO TO SIX
INCH AMOUNTS AND LOCALLY MORE EXPECTED. GIVEN THIS MUCH RAIN...FLASH
FLOODING COULD OCCUR.

IT APPEARS RAIN WILL BE HEAVIEST IN THE NORTHERN HALF OF ARKANSAS...
ESPECIALLY TOWARD THE OZARK MOUNTAINS. HIGH WATER ISSUES WILL BE
MOST LIKELY IN THE NORTH...AND FLOODING COULD BE SIGNIFICANT.
THIS INCLUDES WATER OVER ROADS....ROADS WASHED OUT...CREEKS AND
STREAMS OVERFLOWING...AND WATER INTO SOME HOMES AND BUSINESSES.

STORMS WITH STRONG TO DAMAGING WINDS WILL BE POSSIBLE...BUT ANY
SEVERE WEATHER SHOULD BE ISOLATED IN THE COMING DAYS.

TOWARD THE END OF THE WEEK...A RIDGE OF HIGH PRESSURE WILL BEGIN
BUILDING OVER THE REGION FROM THE SOUTHWEST. PRECIPITATION WILL
BECOME MORE HIT AND MISS...WITH THE FLOOD CONCERN DIMINISHING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Stone

When
August 13, 2:30 PM CST to 4:30 PM CST
Where
Stone County, 0.69 mi N of Alco
Reported by
Amateur Radio
Coordinates
35.890, -92.370

The rainfall amount was estimated over the past 1 to 2 hours. Estimated rainfall was 3 inches.

Heavy Rain, Hot Spring

When
August 14, 6:00 AM CST to August 15, 6:00 AM CST
Where
Hot Spring County, Caney
Reported by
COOP Observer
Coordinates
34.300, -93.150

Heavy rain of 4.95 inches was measured from 7 am on 8/14 to 7 am on 8/15/16.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 656829, 656830.